| Model Number |
N/A |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the flexible stiffener provided in the ultrathane mac-loc locking loop biliary drainage catheter set was used to straighten the catheter and to aid in inserting the catheter into the patient.Once inserted, the flexible stiffener could not be removed from the catheter.The flexible stiffener and catheter were removed from the patient.A second ultrathane mac-loc locking loop biliary drainage catheter was obtained and the flexible stiffener was also not able to be removed from the catheter.The cap of the flexible stiffener separated from the cannula.The procedure was successfully completed with a competitor's device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - additional common names: gbo catheter, nephrostomy, general & plastic surgery, lje catheter, nephrostomy.D2b - additional product codes: gbo, lje.E1- customer (person): (b)(6) ; address: (b)(6) ; email; (b)(6) ; phone: (b)(6) ; fax : (b)(6).E3 - occupation: senior clinical risk advisor.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: the second device was also returned to cook for evaluation.Upon visual inspection, the catheter was returned with the supplied flexible stiffener partially exiting from the mac-loc adaptor.The stiffener was easily removed from the catheter and was received with the hub separated from the shaft.Elongation at the proximal end of the shaft and within the flare of the stiffener was observed.The inner diameter of the catheter and the outer diameter of the flexible stiffener were both confirmed to be within specification.Correction: h6 - annex a, annex g investigation description: it was reported that the flexible stiffener provided in the ultrathane mac-loc locking loop biliary drainage catheter set was used to straighten the catheter and to aid in inserting the catheter into the patient.Once inserted, the flexible stiffener could not be removed from the catheter.The flexible stiffener and catheter were removed from the patient.A second ultrathane mac-loc locking loop biliary drainage catheter was obtained and the flexible stiffener was also not able to be removed from the catheter.The cap of the flexible stiffener separated from the cannula.The procedure was successfully completed with a competitor's device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Additional Manufacturer Narrative
Correction: h6 - annex a.Investigation ¿ evaluation.On (b)(6) 2023 it was reported that during insertion of a ultrathane mac-loc locking loop biliary drainage catheter, the supplied flexible stiffener was difficult to remove from the catheter.A new device from another company was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, the catheter was returned with the supplied flexible stiffener partially exiting from the mac-loc adaptor.The stiffener was easily removed from the catheter and noted to have a kink.The inner diameter of the catheter and the outer diameter of the flexible stiffener were both confirmed to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.There are no other complaints for the same failure on the lot.Cook also reviewed the product labeling.The ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ packaged with the device contains the following in relation to the reported failure mode: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, ifu, dhr and device evaluation suggests that the devices were not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook medical has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Upon further review, the failures of the two devices were clarified.The flexible stiffening cannula of both devices was difficult to remove.Only the flexible stiffening cannula of the second device separated during the procedure.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.